154 students hospitalised over suspected drug reaction in Katsina

AI Executive Briefing
Gemini Flash AI~45s readA total of 154 students at Government Science Secondary School, Batagarawa, were hospitalised after suffering an adverse reaction to praziquantel tablets administered for bilharzia treatment. The Katsina State Police Command confirmed that all students have since recovered and returned to their families.
Context & Background
- ✦Praziquantel is a standard medication used to treat schistosomiasis, a parasitic disease contracted through contact with contaminated freshwater.
- ✦The incident prompted a police response to manage public concern and prevent the spread of unverified information regarding the health crisis.
Key Figures & Named Entities
•Abubakar Sadiq Aliyu, Katsina State Police Command PRO, confirmed the incident and the status of the students.•Ali Umar Fage, Commissioner of Police, urged the public to remain calm and avoid spreading rumours.
Outlook & Next Steps
The police command has concluded its initial reporting on the matter, with all students now discharged and in good health.
Key Takeaways
AI Summary- 154 students from Government Science Secondary School, Batagarawa, were hospitalised following a suspected adverse reaction to praziquantel tablets.
- The medication was administered to the students as a treatment for bilharzia (schistosomiasis).
- All affected students have been treated, discharged, and reunited with their families with no casualties reported.
Key Facts:Monday: The incident involving the students occurred on Monday.Wednesday: The Katsina State Police Command issued an official statement regarding the hospitalisations.
Editorial Excerpt
One hundred and fifty-four students of Government Science Secondary School, Batagarawa, Katsina State, were hospitalised following a suspected adverse reaction to praziquantel tablets administered to treat bilharzia.
Frequently Asked Questions About This Story
What medication caused the adverse reaction in the students?
The students experienced a suspected adverse reaction to praziquantel tablets, which are used to treat bilharzia.
Are there any casualties resulting from the incident?
No, there were no casualties or deaths recorded, and all students have been treated and discharged.